Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 35, NWS Albuquerque, NM

October 24, 2010

NWS Albuquerque, NM issued this wind advisory at Oct 24, 2010, 3:49 PM MDT. It took effect at Oct 25, 2010, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 3:49 PM MDT (21:49 UTC)
In effect from
Oct 25, 2010, 6:00 AM MDT
Expired
Oct 25, 2010, 9:12 PM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 24, 3:05 PM MDT, 44 minutes earlier.

Area forecast discussion, Oct 24, 3:05 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN OCT 24 2010

.DISCUSSION...

...VERY STRONG WINDS AND HIGH TERRAIN SNOW FOR MONDAY...

THE COMPOSITE OF WATER VAPOR LOOP AND GOES HIGH DENSITY WINDS SHOWS
A DEEP FETCH OF STRONG UPPER LEVEL WINDS AND MOISTURE SURGING EAST
ACROSS THE NORTHERN PAC OCEAN ONTO THE WEST COAST. THE UPR LEVEL JET
BTWN 190-220 KTS CONTAINS WELL ABOVE NORMAL MID/UPPER LEVEL MOISTURE
AS INDICATED ON NASA SPORT BLENDED PWAT PRODUCTS. A DEEP 987MB SFC
LOW WILL DEVELOP OVER SE CO MONDAY AS THE CORE OF THE UPR JET
TRANSLATES OVER NORTHERN NM. THIS WILL MIX VERY STRONG WINDS TO
THE SFC ALONG THE LEE OF THE CENTRAL MTS SHORTLY AFTER SUNRISE IN
LOCALES FROM RATON SOUTH TO LAS VEGAS...CLINES CORNERS...TO NEAR
CORONA.

UPGRADED TO HWW FOR THESE AREAS. WILL KEEP WATCH FOR EASTERN AREAS
SINCE LATEST MOS GUIDANCE HAS LOWERED MAX WIND SPEEDS THUS LOWERING
CONFIDENCE. THE REMAINDER OF THE AREA WILL HAVE A VERY GOOD CHANCE OF
WIND ADVISORY WINDS WITH SOME INDICATION OF HIGH WINDS OVER THE WEST
CENTRAL MTS. THICK CLOUD COVER OVER THE WEST WILL LIMIT MIXING THUS
CONFIDENCE WAS HIGH ENOUGH FOR JUST AN ADVISORY. THE STRONGER RAIN
AND HIGH TERRAIN SNOW SHOWERS...ABOVE 9000 FT...MAY BRING SOME VERY
LOCALIZED HIGH WINDS TO THE SFC DURING THE AFTERNOON.

STRONG COLD AIR ADVECTION WITHIN THE BASE OF THE MID/UPPER LEVEL
TROUGH AXIS WILL SLIDE THRU DURING THE AFTERNOON...THUS FALLING TEMPS
ARE IN ORDER FROM NW TO SE. RAIN/SNOW WILL CHANGE TO ALL SNOW DOWN
TO NEAR 7000 FT BY SUNSET MONDAY. CURRENT SNOW GRIDS REFLECT ONLY
LIGHT ACCUMULATIONS ABOVE 9000 FT WITH A DUSTING TO ONE INCH BTWN
7000-9000 FT.

DAILY ROUNDS OF BREEZY CONDITIONS WILL OCCUR TUESDAY AND WEDNESDAY
AS THE UPPER LEVEL GRADIENT SLOWLY RELAXES. VERY DRY AIR MOVING INTO
THE AREA ON WEST TO NW FLOW WILL ALLOW FOR STRONG NOCTURNAL INVERSIONS
EACH MORNING BEYOND TUESDAY. FREEZING TEMPS ARE LIKELY BY WEDNESDAY
AND THURSDAY MORNING IN AREAS SUCH AS FARMINGTON...AND FROM SANTA
FE SOUTH TO ABQ AND NEAR SOCORRO...AS WELL AS THE NE PLAINS. THIS
DRY AIR WILL ALSO LEAD TO SHARPLY RISING TEMPS IN THE LATE MORNING
HOURS WITH NEAR TO ABOVE NORMAL MAX TEMPS AREAWIDE.

GUYER

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST OVER MUCH OF NEW MEXICO THROUGH TONIGHT.
A FEW LIGHT SHOWERS AT THE LOWER LEVELS AND SNOW ABOVE 8500 FEET
WILL BE POSSIBLE TONIGHT OVER THE NORTH WITH MINOR ACCUMULATIONS.
BRIEF PERIOD OF MVFR CIGS ALSO POSSIBLE ONCE AGAIN. VERY STRONG
WINDS WILL DEVELOP OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS MONDAY MORNING AND CONTINUE INTO MONDAY EVENING. SUSTAINED
WESTERLY SFC WINDS BETWEEN 30 AND 45 KTS WITH GUSTS BETWEEN 50 AND
60 KTS WILL BE COMMON. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE
WEST CENTRAL...SOUTHWEST AND CENTRAL PORTIONS OF THE STATE WITH
STRONG WINDS ADDED TO EACH NM TAF SITE. AREAS OF BLOWING DUST MAY
LEAD TO LOCALIZED VSBY RESTRICTIONS TO BELOW 3 MILES. ACROSS THE
NORTH CENTRAL AND NORTHWEST HIGH TERRAIN...SCATTERED AFTERNOON SNOW
SHOWERS WILL DEVELOP AND OCCASIONALLY REDUCE CIGS AND VSBYS TO MVFR
AND BRIEFLY IFR IN THE HEAVIER BURSTS. CONDITIONS WILL IMPROVE AFTER
03Z MONDAY FOR ALL LOCATIONS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW

&&

.FIRE WEATHER...

...DAMAGING WIND EVENT LIKELY FOR THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGHLANDS...

THREAT FOR CRITICAL FIRE WEATHER REMAINS LOW FOR THE ENTIRE FORECAST
PERIOD. MAIN CONCERN FOR THIS FORECAST CYCLE REMAINS THE THREAT FOR
VERY STRONG WINDS BEGINNING MONDAY MORNING AND CONTINUING INTO
MONDAY EVENING. A VIGOROUS UPPER LEVEL JET WILL SWEEP ACROSS NEW
MEXICO AND WORK IN TANDEM WITH A STRENGTHENING LEE SIDE SURFACE LOW
AND PACIFIC COLD FRONT TO BRING A WIDESPREAD WIND EVENT TO THE LAND
OF ENCHANTMENT. THE STRONGEST WINDS WILL LIKELY OCCUR OVER THE
CENTRAL MOUNTAIN CHAIN AND ACROSS THE ADJACENT HIGHLANDS WITH
SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS BETWEEN 60 AND 70 MPH
EXPECTED. WINDS MAY BE SLIGHTLY LOWER OVER THE EASTERN PLAINS AND
WILL CONTINUE THE HIGH WIND WATCH THERE BUT UPGRADE TO A WARNING
WHERE CONFIDENCE IS HIGH. WINDY CONDITIONS WILL ALSO DEVELOP FROM
THE RIO GRANDE VALLEY WEST TO THE ARIZONA STATE LINE. COLDER AIR
WORKING INTO THE STATE AND DEVELOPING CLOUD COVER WILL PRECLUDE
CRITICAL CONDITIONS FROM DEVELOPING. SCATTERED SHOWERS/SNOW SHOWERS
WILL ALSO DEVELOP ALONG THE FRONT WITH MINOR ACCUMULATIONS RELEGATED
TO THE HIGH TERRAIN.

CONDITIONS WILL IMPROVE LATER MONDAY AS A NEAR ZONAL TO
WEST-NORTHWEST FLOW DEVELOPS FOR THE UPCOMING WEEK. EXPECT DRIER
DAILY HUMIDITIES...ESPECIALLY SOUTH OF I-40 AND GOOD TO EXCELLENT
OVERNIGHT RECOVERIES. SURFACE HIGH PRESSURE WILL BUILD IN FOR
WEDNESDAY AND THURSDAY WHICH WILL AID IN THE DEVELOPMENT OF STRONG
INVERSIONS LEADING TO POCKETS OF POOR VENTILATION.

SURFACE HIGH SHIFTS EAST BY THE END OF THE WEEK WHICH WILL ALLOW
BETTER LOW LEVEL MOISTURE TO STREAM NORTHWARD INTO CENTRAL AND
EASTERN NEW MEXICO. LONG RANGE OUTLOOK CONTINUES TO LOOK DRY.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  54  33  58 /   0  40  10   0
DULCE...........................  34  52  21  52 /  10  60  20   0
CUBA............................  37  57  25  55 /   0  40  20   0
GALLUP..........................  41  57  28  55 /   0  30  10   0
EL MORRO........................  36  56  31  57 /   0  20  20   0
GRANTS..........................  40  61  33  59 /   0  10  20   0
QUEMADO.........................  36  63  39  62 /   0   5  10   0
GLENWOOD........................  37  70  38  71 /   0   0   0   0
CHAMA...........................  34  48  22  47 /  30  70  30   0
LOS ALAMOS......................  42  56  32  54 /   0  20  30   0
PECOS...........................  40  59  31  55 /   0  10  20   0
CERRO/QUESTA....................  35  47  22  48 /   5  20  10   0
RED RIVER.......................  34  49  20  45 /  20  60  20   0
ANGEL FIRE......................  37  52  19  48 /   5  40  20   0
TAOS............................  36  56  25  54 /   5  20  10   0
MORA............................  40  58  29  52 /   0  20  20   0
ESPANOLA........................  41  63  27  60 /   0   5  10   0
SANTA FE........................  41  63  30  56 /   0  10  30   0
SANTA FE AIRPORT................  42  64  33  58 /   0   5  20   0
ALBUQUERQUE FOOTHILLS...........  45  63  36  61 /   0   5  20   0
ALBUQUERQUE HEIGHTS.............  47  67  42  63 /   0   5  10   0
ALBUQUERQUE VALLEY..............  42  68  36  65 /   0   5  10   0
ALBUQUERQUE WEST MESA...........  46  68  39  66 /   0   5  20   0
LOS LUNAS.......................  41  72  35  68 /   0   5  10   0
RIO RANCHO......................  45  67  37  64 /   0   5  20   0
SOCORRO.........................  42  73  41  71 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  61  32  57 /   0  10  30   0
TIJERAS.........................  42  65  34  60 /   0   5  30   0
MORIARTY/ESTANCIA...............  39  67  31  61 /   0   5  10   0
CLINES CORNERS..................  44  64  34  58 /   0   5  10   0
GRAN QUIVIRA....................  42  67  39  64 /   0   5   5   0
CARRIZOZO.......................  42  71  42  67 /   0   0   0   0
RUIDOSO.........................  42  66  39  61 /   0   0   5   0
CAPULIN.........................  40  66  30  56 /   5   5  10   0
RATON...........................  40  69  29  56 /   0   5   5   0
SPRINGER........................  42  67  31  59 /   0   0   0   0
LAS VEGAS.......................  45  68  30  56 /   0   5   5   0
CLAYTON.........................  48  75  35  62 /   0   0  10   0
ROY.............................  46  70  35  61 /   0   0   0   0
CONCHAS.........................  51  78  38  68 /   0   0   0   0
SANTA ROSA......................  48  77  39  70 /   0   0   0   0
TUCUMCARI.......................  50  80  38  69 /   0   0   0   0
CLOVIS..........................  47  78  42  70 /   0   0   0   0
PORTALES........................  48  80  42  72 /   0   0   0   0
FORT SUMNER.....................  49  81  43  73 /   0   0   0   0
ROSWELL.........................  49  85  49  80 /   0   0   0   0
PICACHO.........................  46  77  45  75 /   0   0   0   0
ELK.............................  44  75  40  70 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ512>515-521>524-526>529-532-533-539-540.

WIND ADVISORY FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ501>511-516>520-525.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE
FOLLOWING ZONES...NMZ530-531-534>538.

&&

GUYER/17
Hazardous weather outlook, Oct 24, 6:05 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SUN OCT 24 2010

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POTENTIALLY DAMAGING WINDS OVER MOST OF CENTRAL AND
EASTERN NEW MEXICO FROM MONDAY MORNING THROUGH MONDAY EVENING
WITH SPEEDS OF 35 TO 50 MPH AND GUSTS OF 60 TO 70 MPH OUT OF THE
WEST AND SOUTHWEST. HIGHEST WINDS EXPECTED OVER CENTRAL MOUNTAIN
PEAKS ONTO THE EASTERN HIGH PLAINS. OVER WESTERN AREAS WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH OUT OF THE WEST.
SUDDEN DROPS IN VISIBILITY DUE TO DUST ARE LIKELY AND COULD BE
NEAR ZERO AT TIMES OVER THE EASTERN HALF OF THE STATE.

SNOW SHOWERS LATER MONDAY INTO MONDAY NIGHT COULD RESULT IN A FEW
INCHES OF SNOW OVER THE SAN JUAN MOUNTAINS IN RIO ARRIBA COUNTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:27 AM MDTHigh Wind WatchABQ24 hr
Oct 24, 3:49 PM MDTHigh Wind WarningABQ29 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.